MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER
Model Number M00326110
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the polytetrafluoroethylene (ptfe) coating of the subject guidewire was peeled off.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The device was received and the reported lot number was confirmed from the packaging label.During visual/microscopic inspection, it was found that an attempt had been made to shape the guidewire tip.The guidewire was noted to be kinked/bent from 72.5cm to 76cm from the proximal end.The guidewire ptfe coating was noted to be peeling in multiple areas to 134cm from the proximal end.The core wire distal end was observed through the distal tip dome.During functional testing, the hydrophilic coating was hydrated and there were no anomalies noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.Analysis of the returned device found scraping and peeling of the ptfe was evident in the returned device.Additional information states the subject guidewire was not advanced through the introducer and the reported issue was noted during initial inspection.Damage to the coating of the guidewire is consistent with handling issues.The reported event of hydrophilic coating peeling was not confirmed during the product analysis.An assignable cause 'not confirmed' will be assigned to this reported defect as the issue included a returned product review which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The analyzed event of guidewire ptfe coating peeling and guidewire kinked/bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO2-14 SOFT PRE-SHAPED 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14843718
Report Number3012931345-2022-00135
Device Sequence Number2382322
Product Code DQX
UDI-Device Identifier04546540688736
UDI-Public04546540688736
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Model NumberM00326110
Device Catalogue NumberM00326110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown